Near-fatal overdose prompts fentanyl warning in Yellowknife

- Advertisement -

Yellowknife RCMP have issued another warning about fentanyl use following a near-fatal overdose over the weekend.

On Saturday morning, police say someone was transported to Stanton Territorial Hospital because of a suspected fentanyl overdose.

Officers also tracked down two others suspected of taking the drug to confirm their well-being. The exact condition of all three individuals is unknown at this time.

Throughout the past year, several drug investigations in the community have resulted in the seizure of fentanyl among other illicit drugs.

- Advertisement -

Because of the increased use of the drug, first responders in Yellowknife even attended a fentanyl workshop last month, where they learned about the drug’s proper uses and ways to identify a potential overdose.

Police say illicit fentanyl can appear in the form of a green pill or powder and has been sold on the street as ‘fake oxy’, ‘greenies’ or ‘green monsters’.

A year ago to this day, the territory’s chief public health officer, Dr. Andre Corriveau, issued a statement about the hazards associated with taking the drug.

He says because fentanyl is much more toxic than other opioids, even small quantities of it can result in a lethal overdose.

Signs and symptoms of an overdose can include the following:

  • Breathing will be slow or gone
  • Lips and nails are blue
  • Person is not moving
  • Person is choking
  • Person can’t be woken up
  • Skin feels cold and clammy
- Advertisement -